Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 41, NWS Jackson, MS

May 26, 2008Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 26, 2008, 8:09 PM CDT for Marion County, Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2008, 8:09 PM CDT (01:09 UTC)
Expired
May 26, 2008, 11:15 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Marion County, MS

What was reported inside it

TimeReportWhereRemark
May 26, 8:20 PM CDTFLASH FLOODColumbia, MSSEVERAL CITY STREETS TAKING ON WATER. 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN IN AN HOURS TIME.
May 26, 8:34 PM CDTFLASH FLOODColumbia, MSMANY STREETS ARE FLOODED AROUND COLUMBIA WITH AT LEAST A DOZEN BUSINESSES FLOODED. 3.5 INCHES OF RAIN HAS ALREADY BEEN MEASURED...STILL RAINING HEAVILY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1494 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 270110
FFWJAN
MSC091-270315-
/O.NEW.KJAN.FF.W.0041.080527T0109Z-080527T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
809 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLUMBIA...

* UNTIL 1015 PM CDT

* AT 809 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORGANTOWN...GOSS AND BUNKER HILL

HEAVY RAIN...NEARLY 2 INCHES AN HOUR...IS CURRENTLY FALLING ACROSS 
PORTION OF CENTRAL MARION COUNTY. THIS THUNDERSTORM WILL MOVE VERY 
SLOWLY AND BE CAPABLE OF PRODUCING ADDITIONAL RAINFALL AMOUNTS NEAR 
2 INCHES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3136 8998 3141 8974 3116 8968 3116 8996
TIME...MOT...LOC 0109Z 180DEG 0KT 3126 8982

$$

CME
3 follow-up statements
000 
WGUS74 KJAN 270132
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
828 PM CDT MON MAY 26 2008

MSC091-270315-
/O.CON.KJAN.FF.W.0041.000000T0000Z-080527T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-
828 PM CDT MON MAY 26 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
MARION COUNTY...

AT 823 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA...ESPECIALLY IN AND AROUND COLUMBIA.

AS OF 825 PM...SEVERAL STREETS AROUND THE CITY HAVE BEEN FLOODED. 
RADAR HAS ESTIMATED NEARLY 3 INCHES OF RAIN HAS FALLEN IN THE LAST 
HOUR. THE THUNDERSTORM IS MOVING VERY SLOWLY...AND ADDITIONAL 
RAINFALL BETWEEN 1 AND 2 INCHES ARE POSSIBLE IN THE WARNED AREA. 
TOTAL RAINFALL WILL LIKELY END UP BETWEEN 3 AND 5 INCHES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3136 8998 3141 8974 3116 8968 3116 8996
TIME...MOT...LOC 0128Z 180DEG 0KT 3126 8982

$$

CME
000 
WGUS74 KJAN 270205
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
901 PM CDT MON MAY 26 2008

MSC091-270315-
/O.CON.KJAN.FF.W.0041.000000T0000Z-080527T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-
901 PM CDT MON MAY 26 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
MARION COUNTY...

AT 857 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA...ESPECIALLY IN AND AROUND COLUMBIA. 
MANY STREETS ARE UNDER WATER ALONG WITH A DOZEN BUSINESSES FLOODED.

THE HEAVY RAIN HAS MOVED AWAY FROM THE CENTRAL PORTION OF THE 
COUNTY. HOWEVER...NEARLY 4 INCHES OF RAIN HAS FALLEN IN LESS THAN 2 
HOURS AND EXCESSIVE RUNOFF IS EXPECTED THROUGH 10 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3136 8998 3141 8974 3116 8968 3116 8996
TIME...MOT...LOC 0201Z 180DEG 0KT 3126 8982

$$

CME
000 
WGUS54 KJAN 270306
FFWJAN
MSC091-270415-
/O.EXT.KJAN.FF.W.0041.000000T0000Z-080527T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1002 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLUMBIA...

* UNTIL 1115 PM CDT

* AT 1002 PM CDT...EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO        
  REPORT FLASH FLOODING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORGANTOWN...GOSS AND BUNKER HILL

FLASH FLOODING FROM AN EARLIER THUNDERSTORM CONTINUES ACROSS 
CENTRAL SECTIONS OF MARION COUNTY...ESPECIALLY IN AND AROUND THE 
CITY OF COLUMBIA. MANY STREETS REMAIN UNDER WATER ALONG WITH NEARLY 
30 BUSINESSES FLOODED.

THE RAINFALL IS OVER...BUT RUNOFF FROM EARLIER HEAVY RAINFALL WILL 
CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS 
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG 
THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT 
TO FLOODING. THE FLOODING IS EXPECTED TO SUBSIDE AROUND 11 PM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3136 8998 3141 8974 3116 8968 3116 8996
TIME...MOT...LOC 0302Z 180DEG 0KT 3126 8982

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:10 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, May 26, 4:10 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT MON MAY 26 2008

.DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY NIGHT) MAIN UPPER
RIDGE AXIS OVER THE LOWER MS VALLEY THIS PAST WEEKEND HAS EDGED SWWD
WITH WEAK TROUGH AXIS OVER THE MID MS VALLEY BRINGING BETTER WLY FLOW
TO THE MID SOUTH AND NORTH MS. SURFACE HIGH WELL TO THE EAST AND LOW
LEVEL MOISTURE MORE EVENLY SPREAD ACROSS THE CWFA ON SLY WINDS.
MLCAPES ABOUT 2500-3000J/KG ON LATEST SPC MESOANALYSIS WITH LIFTED
INDEXES ABOUT -8 AND 7-500MB LAPSE RATES OF 6C. INCREASING 850MB WSW
FLOW OF 25KTS AND SHEAR AXIS ALOFT WILL HELP KEEP STORMS GOING LATER
TONIGHT AS MORE MCS ACTION UPSTREAM IN THE OZARKS REGION WORKS ESE.

PWATS CREEP BACK UPWARD TO NEAR 1.7-1.8 INCHES TUESDAY AFTERNOON WITH
BEST 850MB THETA E AXIS FROM W TO E OVER SERN AR AND THE NRN HALF MS.
NAM12 AND NCEP WRF MODEL RUNS BRING MORE CONVECTION SEWD INTO OUR
CWFA TUESDAY AFTERNOON AND TUESDAY NIGHT AS UPPER RIDGE AXIS BACKS
OFF FARTHER W. A 500MB TROUGH/WIND SHIFT ARRIVES DURING THE NIGHT
TO MAINTAIN MCS ACTIVITY UNDER A PERSISTENT ALBEIT WEAK UPPER(200MB)
DIVERGENCE ZONE. SPC HAS OUTLOOKED SLIGHT RISK FOR LOCATIONS N OF
I-20 TUESDAY AND BELIEVE MUCH OF THE RISK COULD WELL BE FOCUSED ON
TUESDAY EVENING FOR OUR CWFA.

DIGITAL MOS GUIDANCE SEEMS BETTER LOCKED IN ON TEMPS WITH PRIMARY
ADJUSTMENTS MADE TO POPS WHICH WERE BOOSTED SLIGHTLY FOR NRN HALF
OF CWFA THIS EVENING AND AGAIN LATER TUESDAY. ALSO PREFER TO HANG ON
TO POPS FOR TUESDAY NIGHT VERSUS DROPPING ALTOGETHER./40/

LONG TERM(WEDNESDAY THROUGH MONDAY)...FOR THE 12Z RUN MEDIUM RANGE
AND ENSEMBLES CONTINUE TO BE IN GENERAL AGREEMENT WITH THE UPPER
PATTERN FOR THE PERIOD. UPPER RIDGE OVER THE REGION WILL AMPLIFY SOME
AS CANADIAN SHORT WAVE DEVELOPS AN UPPER TROUGH OVER THE EASTERN US.
THIS WILL SEND A WEAK FRONT THROUGH THE REGION ON WEDNESDAY INTO
THURSDAY WITH A PRETTY GOOD CHANCE OF RAIN. THE WEAK SURFACE FRONT
WILL HANG AROUND THE REGION ACROSS THE SOUTH THURSDAY INTO FRIDAY. BY
FRIDAY THE UPPER TROUGH WILL KICK OUT AS AN UPPER WEAKNESS DEVELOPS
IN THE UPPER RIDGE FROM THE WEST. THE UPPER RIDGE WILL MODIFY SOME
FROM THE NORTH AS A SERIES OF SHORT WAVES MOVES EAST NORTH OF THE
REGION. TODAYS MODELS CONTINUE NOT TO SHOW MUCH ENERGY PUSHING TOWARD
THE SOUTH FOR SATURDAY INTO MONDAY. SO WILL MAINTAIN JUST SMALL
ISOLATED DIURNAL POPS. A SHORT WAVE WILL COME OUT OF SOUTH CANADA AND
WILL HELP TO DEVELOP AN EASTERN US TROUGH BY SUNDAY NIGHT INTO
MONDAY.

AS FAR AS POPS ARE CONCERN STICKING WITH CURRENT FORECAST POPS...WITH
THE BEST POPS FOR AROUND THE TIME FOR FRONTAL PASSAGE AT WEDNESDAY.
ALSO KEPT CLOSE TO CURRENT FORECAST TEMPS FOR WEDNESDAY AND WEDNESDAY
NIGHT.

TEMPS FOR WEDNESDAY THROUGH MONDAY LOOKED TO BE ON TRACK. HIGHS WILL
RANGE FROM THE LOWER 80S TO LOWER 90S. LOWS WILL RANGE FROM THE LOWER
60S TO LOWER 70S./17/

PREVIOUS LONG TERM...WEDNESDAY THROUGH MONDAY...RIDGING ALOFT WILL
CONTINUE AS WE MOVE INTO WEDNESDAY...BUT THE AREA WILL SEE A
SHORTWAVE MOVE TO THE NORTH OF THE AREA DURING THE MID WEEK. THIS
WILL BRING A WEAK BOUNDARY SLOWLY THROUGH THE CWFA FOR WEDNESDAY AND
THURSDAY. MODELS INDICATE THAT THIS BOUNDARY WILL MOVE RATHER
SLOWLY...AFFECTING MAINLY THE NORTHERN HALF OF THE CWFA FOR
WEDNESDAY. IT SHOULD BRING MORE CHANCES OF RAIN TO THE AREA THURSDAY
BEFORE MOVING TO EXTREME SOUTHERN PORTIONS OF THE CWFA BY THURSDAY
EVENING. THIS BOUNDARY SHOULD BRING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO THE CWFA ON WEDNESDAY AND THURSDAY. THE AREA MAY
EVEN SEE A THUNDERSTORMS REACH THE STRONG SIDE AS THERE WILL BE
FORCING WITH THE FRONT AND ENOUGH INSTABILITY. WILL HOLD OFF AT THIS
POINT ON MENTIONING IN THE HWO. THE BOUNDARY IS EXPECTED TO LINGER
JUST SOUTH OF THE HWY 84 CORRIDOR FOR THURSDAY NIGHT INTO
FRIDAY...WHICH WILL ALLOW FOR ISOLATED ACTIVITY FOR THE EXTREME
SOUTHERN PORTIONS OF THE CWFA INTO FRIDAY. THE ONLY CHANGES MADE TO
POPS FOR THIS PORTION OF THE FORECAST WAS TO RAISE FOR TUESDAY NIGHT
TO ACCOUNT FOR LINGERING ACTIVITY INTO THE LATE AFTERNOON AND EVENING
HOURS...ESPECIALLY FOR NORTHERN PORTIONS OF THE CWFA.

FOR THE MOST PART...FRIDAY AND INTO THE WEEKEND SHOULD REMAIN RATHER
DRY.  THERE WILL BE A SMALL POSSIBILITY FOR SOME ISOLATED AFTERNOON
ACTIVITY BUT THIS SHOULD BE RATHER ISOLATED.  OVERALL HAVE REMAINED
RATHER CLOSE TO GUI FOR POPS FOR FRIDAY AND THROUGH THE WEEKEND.
ANOTHER WEAK SHORTWAVE IS EXPECTED TO MOVE TO THE NORTH OF THE AREA
FOR THE LATE WEEKEND...WHICH WILL BRING SMALL RAIN CHANCES TO THE
AREA FOR SUNDAY INTO MONDAY AS A WEAK BOUNDARY MOVES THROUGH THE
REGION.

TEMPERATURES WILL BE RATHER CLOSE TO CLIMATOLOGY FOR THE MIDDLE TO
LATTER HALF OF THE WORK WEEK AS THE BOUNDARY IS MOVING THROUGH THE
AREA.  HIGH PRESSURE WILL TAKE STRONGER CONTROL OF THE REGION FOR
THE LATE WEEK AND INTO THE WEEKEND...AND THIS WILL ALLOW FOR
SLIGHTLY WARMER TEMPERATURES.  OVERALL HAVE REMAINED RATHER CLOSE TO
GUI FOR TEMPERATURES THROUGH THE EXTENDED. /14/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR TAF SITES THROUGH 03Z
EXCEPT IF ISOLATED/SCATTERED TSRA DEVELOP NEARBY. EXPECT SHRA/TSRA
WILL BE DYING OUT BY 06Z TONIGHT. THEN BROKEN STRATUS COULD REDEVELOP
LATE TONIGHT FOR MANY PORTIONS MAINLY 10-14Z TUESDAY AS LIGHT SLY
FLOW CONTINUES IN LOWEST LEVELS. THERE COULD ALSO BE MVFR/PATCHY IFR
FOG VISIBILITIES EARLY TUESDAY AT JUST ABOUT ANY LOCATION...MAINLY
WHERE RAINFALL OCCURS. OTHERWISE...FOG SHOULD BE RATHER SHORT-LIVED.
/40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  91  69  86 /  22  18  19  35
MERIDIAN      69  88  66  86 /  12  24  19  35
VICKSBURG     71  91  71  87 /  25  15  19  34
HATTIESBURG   70  91  67  87 /  11  16  19  28
NATCHEZ       72  91  70  87 /  16  17  15  30
GREENVILLE    73  90  71  87 /  50  25  26  41
GREENWOOD     73  89  70  86 /  45  33  27  41

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

99/99/99
Hazardous weather outlook, May 26, 2:41 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT MON MAY 26 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
241 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS
BETWEEN 40 AND 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGH ABOUT 10 PM
THIS EVENING. LOCALLY HEAVY DOWNPOURS UP TO ONE INCH ARE POSSIBLE
WHERE THE STORMS FORM.

ON TUESDAY...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY
ALONG THE HIGHWAY 82 CORRIDOR AND NORTH OF A MACON MISSISSIPPI TO
BASTROP LOUISIANA LINE DURING THE AFTERNOON HOURS. THESE STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS BETWEEN 50 TO 60 MPH...HAIL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. AN UPPER LEVEL DISTURBANCE
WILL COMBINE WITH RICH GULF MOISTURE AND DAYTIME HEATING TO TRIGGER
THE STORMS ALONG SURFACE OUTFLOW BOUNDARIES THAT DROP INTO THE REGION
FROM THE NORTHWEST. THE STORMS COULD PERSIST INTO TUESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR A FEW HOURS LATER TUESDAY OR TUESDAY
EVENING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40/17

In the hours before

Local storm report, May 26, 7:12 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     LIGHTNING        6 N HATTIESBURG         31.40N 89.31W
05/26/2008                   FORREST            MS   LAW ENFORCEMENT

            HOUSE STRUCK BY LIGHTNING IN THE EATONVILLE COMMUNITY.

0455 PM     TSTM WND DMG     2 S PETAL               31.32N 89.25W
05/26/2008                   FORREST            MS   LAW ENFORCEMENT

            A COUPLE TREES WERE DOWN OFF CARTERVILLE RD.

&&

CME
Local storm report, May 26, 7:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             7 ESE RALEIGH           31.99N 89.41W
05/26/2008  E0.50 INCH       SMITH              MS   TRAINED SPOTTER

            PEA TO DIZE SIZE HAIL AND 55 MPH WIND GUST BRIEFLY
            MEASURED WITH STORMS PASSING SOUTHEAST OF RALEIGH

&&

BRYANT
Local storm report, May 26, 7:15 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     2 S PETAL               31.32N 89.25W
05/26/2008                   FORREST            MS   LAW ENFORCEMENT

            A COUPLE TREES WERE DOWN OFF CARTERVILLE RD.

0500 PM     HAIL             2 W PETAL               31.34N 89.29W
05/26/2008  E0.25 INCH       FORREST            MS   EMERGENCY MNGR

            PEA SIZE HAIL FELL BETWEEN PETAL AND INTERSTATE 59.

0510 PM     TSTM WND DMG     2 S COLUMBUS AFB        33.61N 88.45W
05/26/2008                   LOWNDES            MS   COUNTY OFFICIAL

            POWER LINE BLOWN DOWN OFF HWY 45 AND MIKE PERRA RD. A
            TREE BLOWN DOWN ON A POWER LINE OFF STINSON CREEK RD.

0512 PM     LIGHTNING        6 N HATTIESBURG         31.40N 89.31W
05/26/2008                   FORREST            MS   LAW ENFORCEMENT

            HOUSE STRUCK BY LIGHTNING IN THE EATONVILLE COMMUNITY.

0550 PM     TSTM WND DMG     2 SW HEIDELBERG         31.87N 89.01W
05/26/2008                   JASPER             MS   LAW ENFORCEMENT

            SEVERAL TREES WERE BLOWN DOWN. SOME ACROSS CR 357 AND 35.

0550 PM     TSTM WND DMG     2 SW HEIDELBERG         31.87N 89.01W
05/26/2008                   JASPER             MS   LAW ENFORCEMENT

            HEIDELBERG POLICE REPORT A TREE WAS DOWNED ON A VEHICLE
            ON COUNTY ROAD 3571 SOUTHWEST OF TOWN.

0615 PM     TSTM WND DMG     NEW HOPE                33.45N 88.32W
05/26/2008                   LOWNDES            MS   COUNTY OFFICIAL

            A COUPLE TREES WERE BLOWN DOWN, ONE TREE LANDED ON A
            HORSE.

0625 PM     TSTM WND DMG     5 E COLUMBUS            33.50N 88.31W
05/26/2008                   LOWNDES            MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN.

0625 PM     TSTM WND DMG     5 ESE COLUMBUS          33.49N 88.31W
05/26/2008                   LOWNDES            MS   EMERGENCY MNGR

            A FEW TREES DOWN OFF MT. VERNON RD.

0702 PM     HAIL             7 ESE RALEIGH           31.99N 89.41W
05/26/2008  E0.50 INCH       SMITH              MS   TRAINED SPOTTER

            PEA TO DIZE SIZE HAIL AND 55 MPH WIND GUST BRIEFLY
            MEASURED WITH STORMS PASSING SOUTHEAST OF RALEIGH

&&

CME
Special weather statement, May 26, 7:20 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT MON MAY 26 2008

MSZ056-270050-
SMITH MS-
720 PM CDT MON MAY 26 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER RALEIGH AT 720 PM CDT...MOVING
NORTH AT 6 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME
Special weather statement, May 26, 7:25 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT MON MAY 26 2008

MSZ031-270055-
LOWNDES MS-
725 PM CDT MON MAY 26 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF BENT OAK AT 725
PM CDT...MOVING NORTHEAST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME
Special weather statement, May 26, 7:29 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT MON MAY 26 2008

MSZ051-270100-
NEWTON MS-
729 PM CDT MON MAY 26 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF STRATTON AT 729
PM CDT...MOVING NORTHEAST AT 6 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:12 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha48 min
May 27, 2:49 PM CDTSevere Thunderstorm WarningJANChoctaw26 min
May 27, 2:57 PM CDTSevere Thunderstorm WarningJANLeflore33 min
May 27, 3:16 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha44 min
May 27, 4:26 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes49 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.